Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 1, NWS New Orleans, LA

January 2, 20144 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Jan 2, 2014, 12:35 PM CST for 4 parishes in Louisiana. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 12:35 PM CST (18:35 UTC)
Expired
Jan 3, 2014, 4:10 AM CST
In force
16 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WWUS74 KLIX 021835
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CST THU JAN 2 2014

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT...
...COLD TEMPERATURES AND WIND CHILLS TONIGHT...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS...ALONG WITH COLD
TEMPERATURES AND WIND CHILLS THROUGH TONIGHT. 

LAZ056>070-030245-
/O.NEW.KLIX.WI.Y.0001.140102T1835Z-140103T1200Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
1235 PM CST THU JAN 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING IN THE
  MID TO LATE AFTERNOON INLAND FROM THE TIDAL LAKES AND
  COAST...AND THIS EVENING AND OVERNIGHT NEAR THE TIDAL LAKES AND
  COAST.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS 35 TO
  40 MPH. THE HIGHEST WINDS WILL BE ALONG AND NEAR THE SOUTHSHORE
  OF LAKE PONTCHARTRAIN...THE COASTAL MARSHES...AND OVER ELEVATED
  BRIDGES AND OVERPASSES.

* IMPACTS...LIGHT WEIGHT ITEMS...INCLUDING LAWN FURNITURE AND
  TRASH CANS...MAY BE BLOWN OVER. STRONG CROSSWINDS WILL OCCUR AT
  TIMES...ESPECIALLY ON ELEVATED BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS ARE URGED TO
KEEP A FIRM GRIP ON THE STEERING WHEEL...ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$

22/TD
2 follow-up statements
987 
WWUS74 KLIX 022215
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CST THU JAN 2 2014

...WINDY CONDITIONS CONTINUE THROUGH TONIGHT...
...COLD TEMPERATURES AND WIND CHILLS TONIGHT...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS...ALONG WITH
COLD TEMPERATURES AND WIND CHILLS THROUGH TONIGHT.

LAZ056>070-030615-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-140103T1200Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
415 PM CST THU JAN 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...STRONG WINDS CONTINUE...PEAKING IN THE MID TO LATE
  AFTERNOON INLAND FROM THE TIDAL LAKES AND COAST... AND THIS
  EVENING AND OVERNIGHT NEAR THE TIDAL LAKES AND COAST.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS 35 TO 
  40 MPH. THE HIGHEST WINDS WILL BE ALONG AND NEAR THE 
  SOUTHSHORE OF LAKE PONTCHARTRAIN...THE COASTAL MARSHES...AND 
  OVER ELEVATED BRIDGES AND OVERPASSES. 

* IMPACTS...LIGHT WEIGHT ITEMS...INCLUDING LAWN FURNITURE AND 
  TRASH CANS...MAY BE BLOWN OVER. STRONG CROSSWINDS WILL OCCUR 
  AT TIMES...ESPECIALLY ON ELEVATED BRIDGES AND OVERPASSES. 

*  WIND CHILLS...WINDS AND LOWERED TEMPERATURES WILL CREATE WIND
   CHILLS IN THE 20 TO 25 DEGREE RANGE AFTER MIDNIGHT INTO FRIDAY
   MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS ARE URGED TO
KEEP A FIRM GRIP ON THE STEERING WHEEL...ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$
934 
WWUS74 KLIX 031010
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CST FRI JAN 3 2014

...WINDY CONDITIONS GRADUALLY RELAXING THIS MORNING...

.AS HIGH PRESSURE MOVES INTO THE AREA...WINDS ARE GRADUALLY
SUBSIDING THIS MORNING. WIND CHILL VALUES WILL REMAIN IN THE MID
20S FOR A FEW MORE HOURS THIS MORNING. 

LAZ056>070-031115-
/O.CAN.KLIX.WI.Y.0001.000000T0000Z-140103T1200Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
410 AM CST FRI JAN 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SUBSIDED TO 20 TO 25 MPH NEAR LAKE PONTCHARTRAIN AND
COASTAL AREAS...AND TO 10 TO 15 MPH IN INTERIOR SECTIONS. WINDS
WILL CONTINUE TO SUBSIDE THROUGH MID-MORNING. WIND CHILL VALUES
WILL REMAIN IN THE MIDDLE 20S THROUGH ABOUT 9 AM BEFORE WARMING
INTO THE 30S.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:37 AM CST, 8 hours 58 minutes earlier.

Area forecast discussion, Jan 2, 3:37 AM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST THU JAN 2 2014

.SHORT TERM...
PRE-FRONTAL RAIN SHIELD DISPLACED ABOUT 200 MILES IN ADVANCE OF
THE ACTUAL SURFACE COLD FRONT. THE FRONT MOVED THROUGH THE
SHREVEPORT AREA PAST HOUR AND IS CLOCKED AT EAST 30 KT. AS UPPER
LEVEL SUPPORT PULLS NORTHEAST RAINFALL SHOULD TAPER THROUGHOUT THE
MORNING WITH FRONTAL PASSAGE IN THE WESTERN PART OF CWA BY 9 AM
AND MUCH OF REMAINDER OF FORECAST AREA BY ABOUT 1 PM. RELATIVELY
HIGH POPS ARE REFLECTIVE OF ONGOING TRENDS...BUT ARE QUICKLY
LOWERED TO LESS THAN 20 PERCENT AFTER 18Z. NON- DIURNAL
TEMPERATURE TRENDS EXPECTED TODAY WITH WARMER MORNING TEMPS THAT
COOL DURING THE AFTERNOON WHILE NORTHWEST WINDS INCREASE. STRONG
COLD AIR ADVECTION THEN ENSUES TO BRING FREEZE CONDITIONS TO MUCH
OF THE INTERIOR PORTIONS OF FORECAST AREA. THIS SHOULD BE A
MARGINAL HARD FREEZE SITUATION FOR SOUTHWEST MISSISSIPPI COUNTIES
AND UPPER PORTIONS OF THE FLORIDA PARISHES TONIGHT AND AGAIN
FRIDAY NIGHT. FORECAST LOWS IN THE MID 20S ARE PROJECTED IN THOSE
AREAS FOR AT LEAST A COUPLE OF HOURS.

.LONG TERM...
COLD AIR SLOWLY MODERATES SATURDAY AND WINDS BECOME MORE EASTERLY
TO BRING A SLOW RETURN OF MOISTURE AHEAD OF NEXT SYSTEM. YET
ANOTHER BLAST OF COLD AIR DROPS OUT OF CANADA AND PUSHES THROUGH
THE FORECAST AREA SUNDAY. SOME PRE-FRONTAL RAINFALL EXPECTED IN
SCATTERED FASHION SUNDAY THEN DRYING OUT FOR MONDAY ONWARD. VERY
COLD ARCTIC AIR WILL ONCE AGAIN PRESENT OPPORTUNITIES FOR HARD
FREEZE NIGHTS EARLY NEXT WEEK. 24/RR

&&

.AVIATION...
FINALLY SEEING IFR TO LIFR CONDITIONS ACROSS TERMINALS. EXPECT THESE
CONDITIONS TO BE PREVALENT FOR SEVERAL MORE HOURS. SEEING SOME
IMPROVEMENT TO MVFR NEAR THE FRONT...THEN RAPID CLEARING BEHIND IT.
WILL CONTINUE TO REFINE TIMING ON FRONTAL PASSAGE AS IT MOVES TOWARD
AREA...BUT IT LOOKS LIKE 15-18Z FOR MOST AREAS. MOST AREAS WILL SEE
NW WINDS INCREASE TO 15-25 KTS BEHIND FRONT...WITH GUSTS ABOVE 30
KTS POSSIBLE DOWNWIND OF LAKE PONTCHARTRAIN AT KMSY AND KNEW DURING
AFTERNOON AND EVENING. 35

&&

.MARINE...
STRONG COLD FRONT STILL ON PACE TO REACH THE COASTAL WATERS AROUND
MIDDAY. WINDS AND SEAS WILL RISE TO HAZARDOUS LEVELS FOR SMALL CRAFT
BY AFTERNOON. GALE CONDITIONS WILL BE POSSIBLE OVER THE EASTERN
WATERS WHERE SUSTAINED WINDS ARE EXPECTED TO BE NEAR 30 KNOTS BY
LATE AFTERNOON AND TONIGHT. THIS MAY RESULT IN FREQUENT GUSTS OF 35
TO 40 KNOTS. WILL UPGRADE GALE WATCH OVER THE EASTERN OPEN WATERS TO
A WARNING WITH AN EFFECTIVE TIME OF 21Z THROUGH 15Z FRIDAY.  SCA
GOES INTO EFFECT AT 14Z FOR ALL WATERS...AND WILL CONTINUE OUTSIDE
OF GALE WATCH THROUGH 15Z FRIDAY...AND WILL PROBABLY NEED TO BE
EXTENDED BEYOND THAT.

WINDS AND SEAS WILL SUBSIDE LATE FRIDAY INTO SATURDAY AS THE AIRMASS
MODIFIES AND THE HIGH PRESSURE SYSTEM MOVES EAST. SOUTHERLY WINDS
WILL LIKELY INCREASE A BIT ON SUNDAY AS THE NEXT LOW PRESSURE SYSTEM
MOVES INTO THE LOWER MISSISSIPPI VALLEY. ANOTHER STRONG COLD FRONT
WILL BRING STRONG NORTH WINDS AND HAZARDOUS WAVE CONDITIONS SUNDAY
NIGHT INTO TUESDAY. 35

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  50  24  44  24 /  20   0   0   0
BTR  54  27  48  27 /  20   0   0   0
ASD  57  28  47  26 /  70   0   0   0
MSY  57  32  45  35 /  80   0   0   0
GPT  59  29  46  29 /  80   0   0   0
PQL  60  27  49  27 /  80   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 3 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     GALE WARNING FROM 3 PM THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM 3 PM THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 3 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

&&

24/RR
35
Hazardous weather outlook, Jan 2, 4:21 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 AM CST THU JAN 2 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-022230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
421 AM CST THU JAN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES WILL GO INTO EFFECT THIS MORNING FOR THE
COASTAL WATERS IN ASSOCIATION WITH THE PASSAGE OF A STRONG COLD
FRONT. OCCASIONAL TO FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE
OVER THE OPEN COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI
RIVER LATE THIS AFTERNOON AND OVERNIGHT. A GALE WARNING HAS BEEN
ISSUED FOR THESE AREAS. NORTH WINDS WILL INCREASE TO 20 TO 30
KNOTS ACROSS THE COASTAL WATERS WITH GUSTS TO 40 KNOTS LIKELY IN
THE GALE WARNING AREA.

A WIND ADVISORY MAY BE NECESSARY THIS AFTERNOON FOR AREAS SOUTH OF
LAKE PONTCHARTRAIN...WHERE SUSTAINED WINDS OF 25 MPH MAY BE
POSSIBLE FOR SEVERAL HOURS.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT FOR
INTERIOR PORTIONS OF THE AREA. THERE IS POTENTIAL FOR A HARD
FREEZE FOR SOUTHWEST MISSISSIPPI COUNTIES AND UPPER PORTIONS OF
THE FLORIDA PARISHES TONIGHT...WHERE LOWS MAY FALL INTO THE MIDDLE
20S FOR A FEW HOURS. FREEZE WARNINGS MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED CONTINUE FOR MUCH OF
THE COASTAL WATERS ON FRIDAY.

AN EVEN COLDER AIRMASS IS EXPECTED TO REACH SOUTH MISSISSIPPI AND
SOUTHEAST LOUISIANA SUNDAY NIGHT OR MONDAY. IT NOW APPEARS THAT A
HARD FREEZE COULD OCCUR OVER THE NORTHERN PORTIONS OF THE AREA ON
TUESDAY MORNING. FREEZING TEMPERATURES ALSO APPEAR LIKELY SOUTH OF
LAKE PONTCHARTRAIN AWAY FROM THE COAST. LATER FORECASTS WILL
REFINE THE DETAILS REGARDING THIS SITUATION.

SMALL CRAFT ADVISORIES ARE LIKELY TO BE NECESSARY AGAIN BEHIND THE
NEXT COLD FRONT SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:29 AM CSTGale WarningLIX24 hr

Nearby

Wind Advisories in Louisiana, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.